MAUDE Adverse Event Report: INTERA ONCOLOGY, INC INTERA 1" REFILL NEEDLE; NON-CORING (HUBER) NEEDLE

INTERA ONCOLOGY, INC INTERA 1" REFILL NEEDLE; NON-CORING (HUBER) NEEDLE
Model Number AP-04009
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Intera oncology received a report of a refill kit leak.On (b)(6) 2025, a representative from intera oncology was supporting a pump implantation with the clinic.The scrub attached the refill needle to the or prep kit syringe and tubing set; the scrub ensured the tubing and needle connection was secure.The scrub inserted the needle perpendicular to the septum and depressed the needle down until she felt the needle stop.The bacteriostatic water began filling the syringe but was simultaneously leaking where the needle and tubing were connected.The representative from intera oncology asked the scrub to clamp the tubing, remove the needle and confirm that the needle was tight, she confirmed it was tight.The scrub attempted again, and the water continued to leak at the needle and tubing connection.The scrub was instructed by intera's representative to remove the needle and attach the backup needle.The scrub connected the backup needle and there was no further leakage.The alleged needle was separated and shipped to intera oncology headquarters.The needle arrived at intera oncology headquarters on (b)(6) 2025.
 
Additional Manufacturer Narrative
The device history record, ap04009 - 24a125ct, was reviewed.The needle was manufactured on april 30, 2024.There were no nonconformances pertaining to this lot number.The needle met all specifications prior to release from manufacturing.Intera oncology communicated with the clinic and confirmed this incident happened during pump preparation.The needle was replaced without incident prior to placing the pump in the patient.According to the clinic, they don't know if the patient experienced any adverse effect.As previously mentioned, the refill kit needle arrived at intera oncology headquarters on (b)(6) 2025.The needle was evaluated on may 14, 2025.During the evaluation, the returned refill needle from an or prep kit was tested to try to repeat the failure mode reported.A pump was filled with water before testing was performed.When the returned refill needle was connected to an or prep syringe barrel, leakage was immediately observed.The user noticed a significant leakage between the tubing set luer and the needle hub.The user observed the hub of the needle upon disconnecting the hub from the tubing.The user noticed the hub looked asymmetrical.It is believed that there was a flash on the hub.Intera oncology plans to communicate with the contract manufacturer to further investigate the causes of why the needle hub looked asymmetrical.
 
Additional Manufacturer Narrative
A device history review was performed and confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Intera oncology communicated with our contract manufacturer to further investigate the reasons why the needle hub looked asymmetrical.The contract manufacturer investigated the reported issue.After their review of the device history record, procedures, and other areas which may impact the product, the investigation determined to be confirmed that the leaking huber non-coring needle was likely caused by a sub tier supplier of our contract manufacturer.The contract manufacturer opened a corrective action toward the sub tier supplier.Therefore, the root cause of the complaint is traced to manufacturing.
 
Event or Problem Description
Intera oncology received a report of a refill kit leak.On (b)(6) 2025, a representative from intera oncology was supporting a pump implantation with the clinic.The scrub attached the refill needle to the or prep kit syringe and tubing set; the scrub ensured the tubing and needle connection was secure.The scrub inserted the needle perpendicular to the septum and depressed the needle down until she felt the needle stop.The bacteriostatic water began filling the syringe but was simultaneously leaking where the needle and tubing were connected.The representative from intera oncology asked the scrub to clamp the tubing, remove the needle and confirm that the needle was tight, she confirmed it was tight.The scrub attempted again, and the water continued to leak at the needle and tubing connection.The scrub was instructed by intera's representative to remove the needle and attach the backup needle.The scrub connected the backup needle and there was no further leakage.The alleged needle was separated and shipped to intera oncology headquarters.The needle arrived at intera oncology headquarters on may 1, 2025.

Brand Name
INTERA 1" REFILL NEEDLE
Common Device Name
NON-CORING (HUBER) NEEDLE
Manufacturer (Section D)
INTERA ONCOLOGY, INC
180 wells avenue
suite 300a
newton MA 02459
Manufacturer (Section G)
INTERA ONCOLOGY, INC
180 wells avenue
suite 300a
newton MA 02459
Manufacturer Contact
jesus matos
180 wells avenue
suite 300a
newton, MA 02459
MDR Report Key22022867
Report Number3015537318-2025-00038
Device Sequence Number21185161
Product Code PTI
UDI-Device Identifier00850014110017
UDI-Public00850014110017
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K213823
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP-04009
Device Catalogue NumberAP04009
Device Lot Number24A125CT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale
Patient Weight71 KG
Patient RaceAsian